Alert archive / Louisiana / Tornado Warnings in 1999

Tornado Warning 74, NWS Shreveport, LA

May 4, 1999Lincoln Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at May 4, 1999, 10:38 PM CDT for Lincoln Parish, Louisiana. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 4, 1999, 10:38 PM CDT (03:38 UTC)
Expired
May 4, 1999, 11:40 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Lincoln Parish, LA

The radar

The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 10:55 PM CDTHail 1.75Simsboro, LA
May 4, 11:15 PM CDTHail 0.75Ruston, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1999-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1999-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3185 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
5.4
Supercell composite
17.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WFUS1 KSHV 050337 RRA
TORSHV
LAC061-050440-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1038 PM CDT TUE MAY 4 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  LINCOLN PARISH IN NORTHERN LOUISIANA

* UNTIL 1140 PM CDT

* AT 1035 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A TORNADO NEAR BRYCELAND.  THE THUNDERSTORM
  CONTAINING THIS TORNADO WAS MOVING EAST AT 20 MPH. THIS
  THUNDERSTORM WILL BE MOVING INTO EXTREME SOUTHWEST LINCOLN PARISH
  SHORTLY.

* THE TORNADO IS EXPECTED TO BE NEAR...
  SIMMSBORO AT 1100 PM CDT AND OAK GROVE BY 1045 PM

THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY
RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 4, 8:10 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 4, 8:10 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
810 PM CDT TUE MAY 4 1999

SEVERE WEATHER STILL GOING ON ACROSS THE REGION...CURRENT FORECAST
LOOKS TO BE ON TRACK.

IV

In the hours before

Local storm report, May 4, 7:08 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT TUE MAY 04 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....

1243 PM    2 E BLAKENEY              TX   TORNADO
05/04/99   RED RIVER                      REPORTED BY LAW
                                          ENFORCEMENT ON HWY 37 NEAR
                                          THE RED RIVER.  5-6 HOUSES
                                          WERE DAMAGED. NWS TORNADO
                                          SURVEY PENDING.

1250 PM    5 W IDABEL                OK   TORNADO
05/04/99   MCCURTAIN                      REPORTED AT SHARPS LANDING
                                          BY LAW ENFORCEMENT. 1
                                          MOBILE HOME DESTROYED NWS
                                          TORNADO SURVEY PENDING.

0225 PM    6 N COOKVILLE             TX   TORNADO
05/04/99   TITUS                          1 HOUSE DAMAGED NEAR SUGAR
                                          HILL AT INTERSECTION OF
                                          NE35 AND NE31. REPORTED BY
                                          SPOTTER. NWS TORNADO SURVEY
                                          PENDING.

20
Local storm report, May 4, 7:53 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 PM CDT TUE MAY 04 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....

0300 PM    DE KALB                   TX   TORNADO
05/04/99   BOWIE                          HIGH SCHOOL ROOF
                                          COLLAPSED. REPORTED BY
                                          EMERGENCY MANAGER. NWS
                                          TORNADO SURVEY PENDING.

0320 PM    KILGORE                   TX   TORNADO
05/04/99   GREGG                          HOME WITH ROOF BLOWN OFF
                                          AND POWER LINES DOWN.
                                          REPORTED BY SPOTTER. NWS
                                          TORNADO SURVEY PENDING.

0347 PM    2 N HALLSVILLE            TX   TORNADO
05/04/99   HARRISON                       UNCONFIRMED TORNADO ON
                                          GROUND REPORTED BY NWS
                                          EMPLOYEE. NWS TORNADO
                                          SURVEY PENDING.

0510 PM    1 SE OIL CITY             LA   TORNADO
05/04/99   CADDO                          UNCONFIRMED TORNADO ON
                                          GROUND REPORTED BY SPOTTER.
                                          NWS TORNADO SURVEY PENDING.

0510 PM    HOSSTON                   LA   .75 INCH HAIL
05/04/99   CADDO                          REPORTED BY SPOTTER.

0540 PM    2 W PLAIN DEALING         LA   TORNADO
05/04/99   BOSSIER                        ROOFS OFF HOMES. NUMEROUS
                                          TREES DOWN. POWER LINES
                                          DOWN. REPORTED BY SPOTTERS
                                          NEAR HWY 2. NWS TORNADO
                                          SURVEY PENDING.

20
Local storm report, May 4, 8:25 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CDT TUE MAY 04 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....

0540 PM    PLAIN DEALING             LA   TORNADO
05/04/99   BOSSIER                        RAIN WRAPPED TORNADO 1/4
                                          MILE WIDE TOUCHED DOWN
                                          JUST W OF TOWN AND E OF
                                          RED RIVER. MOSTLY TREES
                                          DOWNED. MOBILE HOMES
                                          TURNED OVER. CONTINUED ON
                                          GROUND THROUGH N BOSSIER
                                          PARISH. REPORTED BY
                                          BROADCAST MEDIA. NWS
                                          TORNADO SURVEY PENDING.

0540 PM    BOLINGER                  LA   TORNADO
05/04/99   BOSSIER                        HWY 3 CLOSED. MOBILE HOME
                                          DESTROYED. TREES AND POWER
                                          LINES DOWNED. REPORTED BY
                                          SPOTTER. NWS TORNADO SURVEY
                                          PENDING.

0703 PM    2 E MAGNOLIA              AR   TORNADO
05/04/99   COLUMBIA                       POSSIBLE TORNADO. NUMEROUS
                                          TREES AND POWER LINES
                                          DOWNED. TRAILERS BLOWN
                                          OVER NEAR HWY 82. REPORTED
                                          BY SPOTTER. NWS TORNADO
                                          SURVEY PENDING.

0705 PM    MC NEIL                   AR   TORNADO
05/04/99   COLUMBIA                       UNCONFIRMED TORNADO ON THE
                                          GROUND. REPORTED BY
                                          SPOTTER. NWS TORNADO
                                          SURVEY PENDING.

20
Local storm report, May 4, 8:53 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 PM CDT TUE MAY 04 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....

0645 PM    2 E MAGNOLIA              AR   60 MPH TSTM GUST
05/04/99   COLUMBIA                       DAMAGE TO HOUSES. TREES
                                          DOWNED. REPORTED BY
                                          EMERGENCY MANAGER. NWS
                                          TORNADO SURVEY PENDING.

0650 PM    MAGNOLIA                  AR   TORNADO
05/04/99   COLUMBIA                       UNOFFICIAL TORNADO
                                          REPORTED ALONG HWY 11 BY
                                          OEP. NWS TORNADO SURVEY
                                          PENDING.

0740 PM    LINDALE                   TX   .75 INCH HAIL
05/04/99   SMITH                          REPORTED BY SPOTTER.

0755 PM    GLADEWATER                TX   .75 INCH HAIL
05/04/99   GREGG                          REPORTED BY SPOTTER.

0809 PM    TYLER                     TX   .75 INCH HAIL
05/04/99   SMITH                          REPORTED BY SPOTTER.

0830 PM    1 S MARSHALL              TX   70 MPH TSTM GUST
05/04/99   HARRISON                       ESTIMATED BY SPOTTER.

20
Local storm report, May 4, 9:33 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT TUE MAY 04 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....

0300 PM    DE KALB                   TX   TORNADO
05/04/99   BOWIE                          *** 11 INJURIES ***
                                          3 ARE IN CRITICAL
                                          CONDITION. TRACK WENT
                                          THROUGH CBD. 100 HOMES
                                          DAMAGED. POWER LINES
                                          DOWN. REPORTED BY MAYOR.
                                          NWS TORNADO SURVEY PENDING.

0315 PM    KILGORE                   TX   TORNADO
05/04/99   GREGG                          *** 3 MINOR INJURIES ***
                                          REPORTED BY NEWSPAPER.

0320 PM    KILGORE                   TX   TORNADO
05/04/99   GREGG                          DAMAGED LARGE SECTION OF
                                          STONERIDGE APTS ON STONE
                                          RD. SEVERAL TREES DOWNED ON
                                          WOODLAWN ST. REPORTED BY
                                          LAW ENFORCEMENT. NWS
                                          TORNADO SURVEY PENDING.

20
Local storm report, May 4, 9:44 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 PM CDT TUE MAY 04 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....

0905 PM    NACOGDOCHES               TX   60 MPH TSTM GUST
05/04/99   NACOGDOCHES                    REPORTED BY SPOTTERS.

0905 PM    NACOGDOCHES               TX   WIND DAMAGE
05/04/99   NACOGDOCHES                    SEVERAL TREES AND POWER
                                          LINES DOWNED IN TOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:49 PM CDTSevere Thunderstorm WarningSHVCaddo31 min
May 4, 9:13 PM CDTSevere Thunderstorm WarningSHVWebster47 min
May 4, 10:15 PM CDTSevere Thunderstorm WarningSHVBienville65 min
May 4, 10:30 PM CDTTornado WarningSHVBienville50 min
May 4, 11:51 PM CDTSevere Thunderstorm WarningSHVOuachita49 min
May 5, 4:14 AM CDTTornado WarningSHVClaiborne61 min
May 5, 6:29 AM CDTSevere Thunderstorm WarningSHVUnion56 min
May 5, 6:41 AM CDTTornado WarningSHVUnion49 min
May 5, 2:15 PM CDTSevere Thunderstorm WarningSHVCaddo35 min
May 5, 2:15 PM CDTSevere Thunderstorm WarningSHVBossier35 min
May 5, 2:50 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo50 min
May 5, 3:28 PM CDTSevere Thunderstorm WarningSHVWebster47 min
May 5, 3:40 PM CDTSevere Thunderstorm WarningSHVDe Soto50 min
May 5, 3:40 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo50 min
May 5, 4:18 PM CDTSevere Thunderstorm WarningSHVClaiborne47 min
May 5, 4:38 PM CDTSevere Thunderstorm WarningSHVBienville, Webster47 min
May 5, 5:32 PM CDTSevere Thunderstorm WarningSHVCaldwell, Winn48 min
May 5, 6:37 PM CDTSevere Thunderstorm WarningSHVOuachita48 min

Nearby

Tornado Warnings in Louisiana, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.